Torsade de Pointes Induced by Hypokalemia from Imipenem and
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Torsades de Pointes (TdP) is one of the life threatening arrhythmias. It is associated with prolonged QT interval. Electrolyte abnormalities are one of the common causes of prolongation of QT interval.Imipenem-cilastatin and piperacillin-tazobactam are two antibiotics with broad antimicrobial coverage. Besides the many well established adverse effects of these drugs, there have been few case reports of hypokalemia. Here we present an interesting case of resistant hypokalemia caused by these drugs leading to Torsades de Pointes which has never been reported in the past. Hypokalemia resolved with discontinuation of piperacillin....

https://www.hindawi.com/journals/cric/2017/4565182/
Dr. k●●●●a m●●●a and 2 other likes this
Like
Comment
Share